Write a review

A Bit Doubtful Yet Hopeful - Texas, TX

I start in a 40 mg dose on Monday. I have been...

I start in a 40 mg dose on Monday. I have been suffering with severe acne since u was 10. Yes 10,fifth grade. It's been a nightmare. I'm 32 now and just want it to be over already.


Doubtful because nothing has ever cleared my skin completely. Hopeful because like I said, I just want it gone now.!!!! And also because of the great reviews I've sen/heard.


P.S. I never hear anyone say that's It's cleared acne on the chest or back. Does anyone know if it dies?

Week two i didn't have much to report. it is the...

week two i didn't have much to report. it is the end of week three.It 's going by really quickly. I just started having a problem with the dry,tight ,and peeling skin. Still, no major breakouts though so thats great. Oh i more thing my face has been getting really irratated after applying lotion. Wondering is i should try something else.

It's been a few weeks since i've had a chance to...

it's been a few weeks since i've had a chance to update.I am not eve sure the exact week i'm on but i'm in month two and my skin looks AMAZING!!! I've been waiting on the major breakout i keep hearing i'll experience at some point during treatment. waiting but not looking forward to. My doctor was suppose to increase my dosage for month two however there was a problem with my blood work. I am really trying to upload pictures because i really want everyone to see how well my skin is reacting. maybe i just can't upload from my phone.
Thanks for reading if you have!!

progress

Hi there everyone!!
I am still not having any unpleasent side effects.(knock on wood) My progress has been tremendous. Let;s see if i can upload a few pics here today.

my photos

I am on month 3 not sure what week exactly though. All of these pictures are within mid month 1 and today. i am trying to upload before treatment pics so you all can reall see the improvements. Because when i first took these ,believe it or not, my skin had already cleared a great deal.

treatment update

i actually have a funny story: the other day when i was washing my face i could feel a one or two pimples and freaked out.i mean they couldn't even be seen and here i was praying that they did not surface, crazy right? well i have had to endure such awful breakouts for whar has felt like my entire life it's not something i hope to experience again.. She actually lower my dosage back to 40mg a day because my skin has cleared up so well and so quickly. i haven't wore any makeup other than eye liner/shadow or lipstick since beginning my treatment and my friends and family are always asking what type of makeup i'm wearing. I just wanted to give my skin a break and it just looks so healthy and glowy now. I began my treatment with 40 mg second month two 40 a day and now back at 40 mg I thought i was on my fourth month already. I can't wait to be done yet i'm afraid to stop taking them. side effects: i still haven't really had any major problems(fingers crossed).my skin get a little dry but not like skin peeling,i need lotion NOW dry. just barely noticeable to me and not at all to others.The last few days my eyes have been bothering me a bit. bUt otherwise all is well. Thanks for reading my story!!! going to try to upload befor pics again.

mid 3 mon pics

wrinkles

Hi all! After 6 months of treatment My skin is really clear. I have been done since Sept.6 and shortly after stopping I noticed some deep wrinkles on my chin. I thought maybe it was just due to my skin being so dry. However, they are still there and very noticeable especially when I smile. I will going in to see my doctor in march to talk about some sort of scar treatment.
I'm just wondering if anyone else has had this problem after Accutane and if so was there anything that helped?
Was this review helpful? 5 others found this helpful

Comments (16)

Sort by

Which doctor did you see?
  • Reply
-:- Message from RealSelf staff -:-

This comment does not follow our Community Guidelines and/or Terms of Service. We reserve the right to remove any post for any reason.
  • Reply
thank you so much for this. I started having cystic acne at age 21. its been a nightmare. i will be starting accutane 40mg tomorrow. my doctor also started me on prednisone 20 daily for 2weeks to help with inflammation. I really pray it works for me. It would be a dream to be able to go out or go to work or even go to the gymn without makeup. i hope your skin remains clear and beautiful.
  • Reply
I hope your journey has been a pleasant one.How is your skin thus far?
  • Reply


So glad you are happy with you results :) You look great! You can check out our Acne Scar Treatment reviews for some help regarding your scars- good luck!


  • Reply
Thanks Megan P !!
  • Reply

Wow, WOW, wow, and then WOW again - your skin look so clear in the most recent full face pictures!! That is amazing. Hoping things stay that way and you are able to finish up on the reduced dosage.

  • Reply
Hi Rebecca D!! yes my treat is still going very well. i actually have a funny story: the other day when i was washing my face i could feel a one or two pimples and freaked out.i mean they couldn't even be seen and here i was praying that they did not surface, crazy right? well i have had to endure such awful breakouts for whar has felt like my entire life it's not something i hope to experience again. Thanx for the info i will ask at my next appointment. She actually lower my dosage back to 40mg a day because my skin has cleared up so well and so quickly. i haven't wore any makeup other than eye liner/shadow or lipstick since beginning my treatment and my friends and family are always asking what type of makeup i'm wearing. I just wanted to give my skin a break and it just looks so healthy and glowy now. I began my treatment with 40 mg second month two 40 a day and now back at 40 mg I thought i was on my fourth month already. I can't wait to be done yet i'm afraid to stop taking them. side effects: i still haven't really had any major problems(fingers crossed).my skin get a little dry but not like skin peeling,i need lotion NOW dry. just barely noticeable to me and not at all to others.The last few days my eyes have been bothering me a bit. bUt otherwise all is well. Thanks for reading my story!!! going to try to upload befor pics again.
  • Reply
Hope your treatment is still going well. I've had two courses of Accutane - the first kept me clear for a good few years, the second course I took mostly to help with acne on my chest and back (the skin on my face stayed pretty clear after the first course). If you still get what look like pimples after taking Accutane, it may be something else like folliculitis. There is also another condition called pityrosporum folliculitis, which is caused by a certain type of yeast that lives on the skin. It is worth talking to your dermatologist about this, as it can often go undiagnosed as it resembles acne vulgaris.
  • Reply
Hi worriedMom4Ever!! How are you? Sorr it took do long for a response. This is my 4 month and my treatment is for 6. I'm a bit worried about getting off because I've been doing so well. I have to say it irefreshing to leave my home without makeup and not feeling embarresed or uncomfortable. Especially in this Texas heat.
  • Reply
I just read your inspiring story! How long is your treatment and how are things going for you... please keep us posted!!
  • Reply

In addition to me face acne I had severe acne on my back and chest and it is completely gone after first 30 days (20 mg/day) on Sotret (generic form). I am amazed, because nothing was helping.

  • Reply
There are also two rules when on Accutane. Number one: no drinking alcohol. His liver is going to be under stress. Alcohol will make it worse. Rule number two: He must remember to drink plenty of fluids. Especially water as it helps flush toxins. Accutane dries you from the inside out but also robs you of joint and cerebral fluids. You must replenish these fluids. Basic rule is .. if you pee yellow on Accutane .. your not drinking enough. If you pee clear .. your doing ok. If you don't replenish these fluids it leads to serious joint pain and headaches.
  • Reply
Today marks the ending of my first week on accutane. I only had 3 micro pimples. Two on my chin and one my nose,which were so small i didn't think they are even worth mentioning howerver, there it is anyway. I haven't had any dry skin or lips YET either but it's only been a week so fingers crossed. Headace wa mild and considering that i suffer with migarens often they really didn't bother me. and again i already get them so i'm not even sure if they can be associated with the accutane. Last night i notice a little pain in legs and my eyes were a little senative to the glare of the tv's screen. So yeah ,Nothing major so far. But no no breakouts either so hurray for that. I am trying to upload some pics but i i'll try again later. So here is what i'm taking ; Absorica 40 Mg once a day. I'm also taking prednisne which i should add is porbly why i haven't had any new brekouts this week. I only have two days left with this medication so i'm a bit afraid of what will happen once i;m done. I was and lotion with the cerve and cerve AM and PM. Thanks for reading and if you have any questions,comments or suggestions please feel freely.
  • Reply
sorry for all the mistakes. Auto correct.
  • Reply

Here is a review where it helped with acne on the back:

Accutane is one of the best decisions I've made

Please keep us posted how you are doing once you start the medication. I'll be hoping this goes smooth for you and helps with your skin!!

  • Reply